Alert archive / New York / Wind Advisories in 2016

Wind Advisory 1, NWS Binghamton, NY

January 10, 20167 counties in New York

NWS Binghamton, NY issued this wind advisory at Jan 10, 2016, 2:20 AM EST for 7 counties in New York. It took effect at Jan 10, 2016, 6:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2016, 2:20 AM EST (07:20 UTC)
In effect from
Jan 10, 2016, 6:00 PM EST
Expired
Jan 11, 2016, 5:59 AM EST
In force
12 hr
Issued by
NWS Binghamton, NY

Counties Cayuga County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Seneca County, NY, Steuben County, NY, Yates County, NY

The radar

The Binghamton radar (KBGM), 81 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2016-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2016-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

006 
WWUS71 KBGM 100720
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
220 AM EST SUN JAN 10 2016

NYZ009-015>018-022-036-037-110730-
/O.NEW.KBGM.WI.Y.0001.160110T2300Z-160111T1100Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
MADISON-SOUTHERN ONEIDA-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...ONEIDA...HAMILTON...
UTICA...ROME
220 AM EST SUN JAN 10 2016

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
MONDAY.

* LOCATIONS...FROM STEUBEN COUNTY THROUGH THE NORTHERN FINGER
  LAKES TO THE GREATER SYRACUSE AREA AND UPPER MOHAWK VALLEY. 

* HAZARDS...GUSTY WINDS.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH
  WITH GUSTS TO 40 MPH BY AFTERNOON. WINDS WILL SHIFT TO THE
  SOUTHWEST BY EVENING AND AVERAGE BETWEEN 20 AND 30 MPH WITH
  GUSTS TO 50 MPH TONIGHT. 

* TEMPERATURES...WILL FALL INTO THE 30S LATE THIS AFTERNOON AND
  EARLY EVENING AND TO AROUND 20 BY LATE TONIGHT.

* IMPACTS...WIND GUSTS TO 50 MPH WILL MAKE TRAVEL DIFFICULT AT
  TIMES TONIGHT. THERE LIKELY WILL BE SCATTERED POWER OUTAGES.
  SOME MINOR DAMAGE TO TREES IS ALSO POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.
PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF
YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON
THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
DJN
5 follow-up statements
570 
WWUS71 KBGM 101549
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1049 AM EST SUN JAN 10 2016

NYZ009-015>018-022-036-037-111100-
/O.CON.KBGM.WI.Y.0001.160110T2300Z-160111T1100Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
MADISON-SOUTHERN ONEIDA-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...ONEIDA...HAMILTON...
UTICA...ROME
1049 AM EST SUN JAN 10 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST MONDAY...

* LOCATIONS...FROM STEUBEN COUNTY THROUGH THE NORTHERN FINGER 
  LAKES TO THE GREATER SYRACUSE AREA AND UPPER MOHAWK VALLEY.

* HAZARDS...GUSTY WINDS.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO
  35 MPH BY AFTERNOON. WINDS WILL SHIFT TO THE SOUTHWEST BY
  EVENING AND AVERAGE BETWEEN 20 AND 30 MPH WITH GUSTS TO 50 MPH
  TONIGHT.

* TEMPERATURES...WILL FALL INTO THE 30S LATE THIS AFTERNOON AND
  EARLY EVENING AND TO AROUND 20 BY LATE TONIGHT.

* IMPACTS...WIND GUSTS TO 50 MPH WILL MAKE TRAVEL DIFFICULT AT
  TIMES TONIGHT. THERE MAY BE SCATTERED POWER OUTAGES. SOME MINOR
  DAMAGE TO TREES IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.
PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF
YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON
THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
177 
WWUS71 KBGM 102038
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
338 PM EST SUN JAN 10 2016

NYZ009-015>018-022-036-037-111100-
/O.CON.KBGM.WI.Y.0001.160110T2300Z-160111T1100Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
MADISON-SOUTHERN ONEIDA-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...ONEIDA...HAMILTON...
UTICA...ROME
338 PM EST SUN JAN 10 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST MONDAY...

* LOCATIONS...FROM STEUBEN COUNTY THROUGH THE NORTHERN FINGER 
  LAKES TO THE GREATER SYRACUSE AREA AND UPPER MOHAWK VALLEY.

* HAZARDS...GUSTY WINDS.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH
  GUSTS 45 TO 50 MPH THROUGH THE NIGHT.

* TEMPERATURES...IN THE LOWER 30S.

* IMPACTS...WIND GUSTS 45 TO 50 MPH WILL MAKE TRAVEL DIFFICULT AT
  TIMES TONIGHT. THERE MAY BE SCATTERED POWER OUTAGES. SOME MINOR
  DAMAGE TO TREES IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.
PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF
YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON
THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
042 
WWUS71 KBGM 110241
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
941 PM EST SUN JAN 10 2016


NYZ009-015>018-022-036-037-111100-
/O.CON.KBGM.WI.Y.0001.000000T0000Z-160111T1100Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
MADISON-SOUTHERN ONEIDA-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...ONEIDA...HAMILTON...
UTICA...ROME
941 PM EST SUN JAN 10 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

* LOCATIONS...FROM STEUBEN COUNTY THROUGH THE NORTHERN FINGER
  LAKES TO THE GREATER SYRACUSE AREA AND WESTERN MOHAWK VALLEY.

* HAZARDS...GUSTY WINDS.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH THE OVERNIGHT PERIOD. 

* TEMPERATURES...DROPPING INTO THE LOWER TO MIDDLE 20S.

* IMPACTS...WIND GUSTS OF 45 TO 50 MPH WILL MAKE TRAVEL DIFFICULT TONIGHT.
  THERE WILL BE SCATTERED POWER OUTAGES ALONG WITH ISOLATED TO
  SCATTERED TREE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.
PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF
YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON
THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
318 
WWUS71 KBGM 110846
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
346 AM EST MON JAN 11 2016

NYZ009-015>018-022-036-037-111100-
/O.CON.KBGM.WI.Y.0001.000000T0000Z-160111T1100Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
MADISON-SOUTHERN ONEIDA-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...ONEIDA...HAMILTON...
UTICA...ROME
346 AM EST MON JAN 11 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...

* LOCATIONS...FROM STEUBEN COUNTY THROUGH THE NORTHERN FINGER 
  LAKES TO THE GREATER SYRACUSE AREA AND WESTERN MOHAWK VALLEY.

* HAZARDS...GUSTY WINDS.

* WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL DIE DOWN DURING THE PRE DAWN HOURS TODAY. 

* TEMPERATURES...IN THE LOWER 20S.

* IMPACTS...WIND GUSTS OF 45 TO 50 MPH WILL MAKE TRAVEL DIFFICULT.
  THERE WILL BE SCATTERED POWER OUTAGES ALONG WITH ISOLATED TO
  SCATTERED TREE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.
PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF
YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON
THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
DJN
358 
WWUS71 KBGM 111059
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
559 AM EST MON JAN 11 2016

NYZ009-015>018-022-036-037-111200-
/O.CAN.KBGM.WI.Y.0001.000000T0000Z-160111T1100Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
MADISON-SOUTHERN ONEIDA-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...ONEIDA...HAMILTON...
UTICA...ROME
559 AM EST MON JAN 11 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND
ADVISORY.

WIND GUSTS CONTINUE TO WEAKEN AND WILL REMAIN BELOW THE ADVISORY
CRITERIA OF 45 MPH FOR TODAY. 

$$
DJN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Jan 10, 1:07 AM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Jan 10, 1:07 AM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
107 AM EST SUN JAN 10 2016

.SYNOPSIS...
STRONG LOW PRESSURE SYSTEM WITH PLENTY OF MOISTURE WILL MOVE
NORTHEASTWARD ACROSS THE WESTERN GREAT LAKES AND PRODUCE
WIDESPREAD RAINFALL AMOUNTS AROUND 1 INCH THROUGH CENTRAL NEW YORK
AND NORTHEAST PENNSYLVANIA. A COLD AIR MASS WILL FILL IN ON THE
BACK SIDE OF THE SYSTEM SUNDAY NIGHT AND EARLY MONDAY...CHANGING
THE RAIN OVER TO SNOW. GUSTY WINDS ARE EXPECTED WITH THIS SYSTEM
AS WELL SUNDAY AND MONDAY. DUE TO WEAK CLIPPER SYSTEMS, SNOW
SHOWERS WILL PERSIST THROUGH THE WEEK OFF OF LAKE ONTARIO.

&&

.NEAR TERM /THROUGH TODAY/...
815 PM UPDATE...

RAIN IS PROGRESSING MORE SLOWLY THAN ANTICIPATED, SO WE SHIFTED
THE ARRIVAL TIME OVER NORTHEAST PA BY 4-5 HOURS. THE RAIN WILL
OVERSPREAD UPSTATE NY (SYR/RME/UCA) AROUND SUNRISE.

IN THE INTERIM, PATCHY DENSE FOG WILL PERSIST OVER THE HIGH
ELEVATIONS OF NORTHEAST PA AND THE WESTERN CATSKILLS REGION, WHERE
MOIST, STABLE LOW LEVEL PROFILES EXIST.

310 PM UPDATE...

A POSITIVELY TILTED UPPER TROUGH OVER THE UPPER MIDWEST THIS
AFTERNOON WILL PHASE WITH A LEAD S/W LIFTING NWD FROM THE SERN US
IN THE VICINITY OF THE MID-ATLANTIC THIS EVENING AND TONIGHT. AS
THIS SYSTEM DEVELOPS A STRONG SURGE OF DEEP LAYER MOISTURE WILL
ADVECT NORTHWARD ALONG THE EAST COAST INTO THE LOW. THE STRONG
DYNAMICS ALOFT WILL WORK IN COMBINATION WITH A LAYER OF WAA IN THE
MID LEVELS TO PROVIDE THE LIFT FOR WIDESPREAD RAIN. THE RAIN MAY
BE HEAVY AT TIMES LATE TONIGHT AS THE SYSTEM MOVES IN FROM THE SE.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM MONDAY/...
310 PM UPDATE...

AS THE SYSTEM EVOLVES SUNDAY MORNING THE WIDESPREAD RAIN WILL
CONTINUE INTO THE EARLY AFTERNOON WITH EMBEDDED HEAVIER DOWNPOURS.
RAINFALL AMOUNTS ARE STILL EXPECTED TO RANGE FROM A HALF TO 1.5
INCHES. THE OVERALL LACK OF SNOW AND RELATIVELY WARM SOIL
CONDITIONS WILL WEAKEN THE IMPACTS FROM THIS AMT OF LIQUID IN THE
WINTER MONTHS...SO EVEN THOUGH LOCALIZED HYDRO ISSUES MAY ARISE AND
ABATE QUICKLY...THE THREAT OF WIDESPREAD FLOODING CONCERNS REMAINS
LOW. SOME AREA RIVERS AND STREAMS MAY SEE A QUICK JUMP IN LEVELS
DURING THE DAY...BUT WITH MINIMAL IMPACTS.

THE OTHER CONCERN WITH THIS SYSTEM WILL BE THE DEVELOPMENT OF
GUSTY E/SE WINDS AHEAD OF THE SFC LOW...ON THE NOSE OF A STRONG
LLJ. THE CHALLENGE WITH THIS FEATURE WILL BE THE POTENTIAL TO MIX
DOWN TO THE SURFACE. STRONG 40-50 KT WINDS ARE LIKELY 3-4 KFT
AMSL...BUT THE UNCERTAINTY LIES IN THE MIXING POTENTIAL. THE
STRENGTH OF THE LOW LEVEL INVERSION...MAY KEEP MOST OF THE
STRONGER WINDS ALOFT...AND KEEP THE STRONGEST WINDS IN THE HIGHER
TERRAIN OF THE ADIRONDACKS AND CATSKILLS. MAY SEE GUSTS TO 40 MPH
IN THESE LOCATIONS...WHILE AREAS ELSEWHERE GUST 20 TO 30 MPH.

AS THIS SYSTEM WRAPS UP A COLD AIR MASS TO THE WEST WILL GET
ENTRAINED INTO THE LOW SUNDAY AFTERNOON AND A DRY SLOT IS EXPECTED
TO DEVELOP AND AID IN THE RAIN ENDING LATER IN THE DAY. THE
PRESENCE OF CAA FROM THE W/NW WILL ALSO ALLOW THE RAIN TO CHANGE
OVER TO SNOW QUITE RAPIDLY IN THE LATE AFTERNOON AND EARLY EVENING
FROM WEST TO EAST. WILL LIKELY ONLY SEE LIGHT SNOWFALL AMTS AS THE
AIR MASS MOVING IN WITH THE ARCTIC FRONT IS EXPECTED TO BE VERY
DRY.

A PERIOD OF LAKE EFFECT SNOW WILL SET UP BEGINNING MONDAY MORNING
WITH THE GREATEST POTENTIAL BEING FOCUSED OVER THE TUG HILL
PLATEAU AS A PERSISTENT W/SW WIND DIRECTION SETS UP. STEEP LOW
LVL LAPSE RATES...SUFFICIENT BL MOISTURE AND WEAK LOW LVL SHEAR
WILL ALL CREATE FAVORABLE CONDITIONS FOR A PERIOD OF LAKE EFFECT
SNOW THROUGH MONDAY NIGHT. THE WINDOW WILL BE SMALL...BUT
SIGNIFICANT SNOWFALL IS STILL POSSIBLE ACROSS NRN ONEIDA DURING
THIS TIME.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
310 PM UPDATE...

THE LAKE EFFECT SNOW WILL BEGIN TO DETERIORATE LATE MONDAY NIGHT
AS THE WINDS BACK TO THE SOUTH AND THE NEXT CLIPPER SYSTEM
APPROACHES FROM THE WEST. THIS CLIPPER SYSTEM WILL USHER IN A
SLIGHTLY WARMER AIR MASS ALOFT FROM THE SOUTH WHICH WILL COMBINE
WITH THE BROAD LARGE-SCALE LIFT TO PRODUCE LIGHT SNOW SHOWERS
ACROSS MUCH OF THE REGION. ANOTHER CORE OF ARCTIC AIR WILL MOVE IN
BEHIND THE DEPARTING CLIPPER AND INDUCE FAVORABLE CONDITIONS FOR
LES ONCE AGAIN EAST OF ONTARIO AND POSSIBLY JUST TO THE SOUTH INTO
THE NRN PORTIONS OF OUR FORECAST AREA. AT THIS TIME IT APPEARS THE
DOMINANT FLOW WILL BE OUT OF THE WEST...BUT IF THIS CHANGES AND
SHIFT TO A MORE NWLY FLOW THE POTENTIAL FOR SIGNIFICANT SNOW WILL
INCREASE WED AND THURSDAY.

A BROAD TROUGH WILL MOVE IN ON FRIDAY WITH ADDITIONAL WIDESPREAD
LIGHT SNOW POSSIBLE. HIGH PRESSURE BUILDS ACROSS THE REGION GOING
INTO THE WEEKEND WITH DRY CONDITIONS EXPECTED.

TEMPERATURES ARE STILL EXPECTED TO REMAIN NEAR AVERAGE FOR THIS
TIME OF YEAR WITH HIGHS IN THE MID TO UPPER 20S AND LOWS IN THE
TEENS.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
LOW PRES NOW MAKING ITS WAY UP THE OHIO VALLEY...WILL LIFT
NORTHEAST AND ACROSS THE REGION TODAY. STRONG LOW LEVEL WINDS
AHEAD OF THIS SYSTEM WILL CAUSE LOW LEVEL WIND SHEAR TO DEVELOP
THE NEXT FEW HOURS FOR ALL TERMINALS....LASTING THROUGH MUCH OF
THE MORNING...AND EVEN INTO EARLY AFTERNOON KSYR-KRME. WIDESPREAD
CIGS OF AT LEAST FUEL ALT MVFR WILL OCCUR...AND INDEED IFR CIGS
ALREADY PRESENT KITH-KELM AND LIFR KBGM. BULK OF RAINFALL WITH
THIS SYSTEM WILL BE THIS MORNING FOR MOST TERMINALS...YET
LINGERING INTO EARLY AFTERNOON KSYR-KRME WITH JUST SCT -SHRA
ELSEWHERE BY THEN. WITH FRONTAL PASSAGE THIS AFTERNOON...CIGS TO
IMPROVE TO HIGHER END MVFR YET WINDS WILL ALSO VEER SW-W AND
BECOME GUSTY ESPECIALLY THIS EVENING. UNTIL THEN...WINDS WILL
MAINTAIN SOUTHEASTERLY DIRECTION AT LESSER SPEEDS /YET WITH LLWS
FOR A TIME/. LEFTOVER SCT -SHRA WILL CHANGE OVER TO -SHSN THIS
EVENING FOR KITH-KSYR-KRME...YET WITH MUCH DRIER AIR...NOT
EXPECTING MUCH IN THE WAY OF RESTRICTIONS FROM THEM.

.OUTLOOK...

MON/MON NGT...VFR BUT SPOTTY LAKE -SHSN COULD CAUSE BRIEF
RESTRICTIONS FOR NY TERMINALS.

TUE/TUE NGT...CLIPPER SYSTEM WITH -SN AND ASSOCIATED
RESTRICTIONS...FOLLOWED BY LAKE -SHSN MAINLY NY TERMINALS.

WED/THU...LAKE EFFECT -SHSN AND ASSOCIATED INTERMITTENT RESTRICTIONS
MAINLY NY TERMINALS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...BJT
NEAR TERM...BJT/DJP
SHORT TERM...BJT
LONG TERM...BJT
AVIATION...MDP
Hazardous weather outlook, Jan 9, 3:11 PM EST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
311 PM EST SAT JAN 9 2016

NYZ015-022>025-044-045-055-056-PAZ038>040-043-044-047-048-072-102015-
YATES-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-TIOGA-
BROOME-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
311 PM EST SAT JAN 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ009-016>018-036-037-102015-
NORTHERN ONEIDA-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
311 PM EST SAT JAN 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PERIODS OF LAKE EFFECT SNOW WILL IMPACT THE SOUTHERN TUG HILL
PLATEAU AND CENTRAL NEW YORK THROUGH THE WEEK. SIGNIFICANT SNOW
ACCUMULATIONS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ046-057-062-102015-
OTSEGO-DELAWARE-SULLIVAN-
311 PM EST SAT JAN 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

GUSTY SOUTHEAST WINDS ARE POSSIBLE IN THE HIGHER TERRAIN OF THE
WESTERN CATSKILL MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 9, 9:27 PM EST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
927 PM EST SAT JAN 9 2016

NYZ062-PAZ038>040-043-044-047-048-072-100830-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
927 PM EST SAT JAN 9 2016

PATCHY DENSE FOG WILL PERSIST, MAINLY OVER THE HIGHER TERRAIN,
THROUGH THE NEXT SEVERAL HOURS. IF YOU WILL BE TRAVELING TONIGHT,
BE PREPARED FOR VISIBILITIES OF 1/4 MILE OR LESS. SLOW DOWN, AND
USE CAUTION.

PADAVONA

Nearby

Wind Advisories in New York, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.